Alert archive / Illinois / Flash Flood Warnings in 2008
Flash Flood Warning 15, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Jun 3, 2008, 9:09 PM CDT for Morgan County, Scott County, Illinois. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2008, 9:09 PM CDT (02:09 UTC)
- Expired
- Jun 4, 2008, 2:49 AM CDT
- In force
- 6 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Morgan County, IL, Scott County, IL
The radar
The Lincoln radar (KILX), 84 km from the middle of the area, began a volume at 02:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 11:20 PM CDT | FLOOD | Winchester, IL | WATER OVER THE ROAD IN PLACES BETWEEN JACKSONVILLE AND WINCHESTER. OBSERVER REPORTED 2.5 INCHES OF RAIN SINCE 7 AM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.2 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2538 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 775 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 3.9
- Supercell composite
- 14.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KILX 040210
FFWILX
ILC137-171-040815-
/O.NEW.KILX.FF.W.0015.080604T0209Z-080604T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
909 PM CDT TUE JUN 3 2008
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SCOTT COUNTY IN WEST CENTRAL ILLINOIS...
SOUTHERN MORGAN COUNTY IN WEST CENTRAL ILLINOIS...
* UNTIL 315 AM CDT WEDNESDAY.
* AT 905 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
EXCESSIVE RAINFALL FROM THUNDERSTORMS OVER THE WARNED AREA. DOPPLER
RADAR HAS ESTIMATED FROM 1 TO 2 INCHES OF RAIN HAS FALLEN SINCE
800 PM CDT.
THUNDERSTORMS WITH EXCESSIVE RAINFALL WILL CONTINUE ACROSS THESE
AREAS. RAINFALL AMOUNTS WILL LIKELY RANGE FROM 3 TO 5 INCHES. THESE
RAINFALL AMOUNTS WILL LIKELY PRODUCE FLASH FLOODING.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
JACKSONVILLE...WINCHESTER...ALEXANDER...ALSEY...EXETER...FRANKLIN...
MANCHESTER...MURRAYVILLE...WAVERLY AND WOODSON.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
REPORT FLASH FLOODING TO YOUR LOCAL EMERGENCY MANAGER...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE.
LAT...LON 3980 9000 3976 8999 3971 8999 3967 8996
3964 8997 3963 8995 3953 8992 3953 9058
3973 9065
TIME...MOT...LOC 0209Z 180DEG 0KT 3961 9055
$$
SMITH2 follow-up statements
000
WGUS73 KILX 040302
FFSILX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1001 PM CDT TUE JUN 3 2008
ILC137-171-040815-
/O.CON.KILX.FF.W.0015.000000T0000Z-080604T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MORGAN-SCOTT-
1001 PM CDT TUE JUN 3 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 AM CDT FOR
SOUTHERN MORGAN AND SCOTT COUNTIES...
AT 956 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING EXCESSIVE RAINFALL OVER THE WARNED
AREA.
LOCATIONS IN THE WARNING INCLUDE... WOODSON...WINCHESTER...
JACKSONVILLE...FRANKLIN...EXETER AND ALEXANDER
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL BE POSSIBLE IN
THE WARNED AREA THROUGH MIDNIGHT.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT...WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY.
MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3980 9000 3976 8999 3971 8999 3967 8996
3964 8997 3963 8995 3953 8992 3953 9058
3973 9065
TIME...MOT...LOC 0301Z 180DEG 0KT 3961 9055
$$
SMITH000
WGUS73 KILX 040749
FFSILX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
249 AM CDT WED JUN 4 2008
ILC137-171-040759-
/O.CAN.KILX.FF.W.0015.000000T0000Z-080604T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MORGAN-SCOTT-
249 AM CDT WED JUN 4 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN MORGAN AND
SCOTT COUNTIES...
THE THUNDERSTORMS WHICH WERE PRODUCING THE EXCESSIVE RAINFALL AMOUNTS
AND FLASH FLOODING HAS MOVED WELL TO OUR EAST. AS A RESULT...THE
FLASH FLOOD WARNING HAS BEEN CANCELLED.
LAT...LON 3980 9000 3976 8999 3971 8999 3967 8996
3964 8997 3963 8995 3953 8992 3953 9058
3973 9065
TIME...MOT...LOC 0749Z 180DEG 0KT 3961 9055
$$
SMITHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 9:06 PM CDT, 3 minutes earlier.
Area forecast discussion, Jun 3, 9:06 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 906 PM CDT TUE JUN 3 2008 .DISCUSSION... ISSUED 906 PM CDT TUE JUN 3 2008 SHOWERS/STORMS WITH HEAVY RAIN...SOME STORMS PRODUCING SEVERE WEATHER...ARE MOVING ACROSS CENTRAL ILLINOIS LATE THIS EVENING. THE STRONGEST STORMS ARE FOCUSED ALONG AN OUTFLOW BOUNDARY FROM STORMS EARLIER IN THE DAY...PRIMARILY ALONG THE I-72 CORRIDOR. ADDITIONAL DEVELOPMENT REMAINS POSSIBLE THROUGH THE NIGHT AS A SURFACE WAVE MOVES ALONG THE BOUNDARY...AND AS AN UPPER WAVE APPROACHES FROM THE PLAINS. GOING FORECAST LOOKS FINE AT THIS TIME. AN UPDATE WILL BE MADE LATER FOR CONVECTIVE/WATCH TRENDS. BAK && .AVIATION... ISSUED 643 PM CDT TUE JUN 3 2008 SHOWERS/STORMS DEVELOPING RAPIDLY OVER MISSOURI/EXTREME WESTERN ILLINOIS EARLY THIS EVENING. THIS CONVECTION WILL BEGIN TO IMPACT THE CENTRAL ILLINOIS TERMINALS OVER THE NEXT FEW HOURS. SOME OF THE STORMS HAVE THE POTENTIAL TO BECOME SEVERE. PRECIPITATION THREAT SHOULD DIMINISH OVERNIGHT...BUT CIGS/VSBYS WILL DROP INTO THE MVFR AND POSSIBLY IFR CATEGORY. CONDITIONS WILL IMPROVE BACK TO VFR WEDNESDAY AS WINDS PICK UP FROM THE SOUTH. ADDITIONAL CONVECTION IS POSSIBLE WITH AFTERNOON HEATING WEDNESDAY...BUT CONFIDENCE IN THE DETAILS IS TOO LOW TO CARRY IN THE TERMINALS AT THIS TIME. BAK && .PREV DISCUSSION... ISSUED 300 PM CDT TUE JUN 3 2008 SHORT TERM...TONIGHT THROUGH FRIDAY OUTFLOW BOUNDARY FROM CONVECTION THIS MORNING LIES ACROSS THE SOUTHERN PORTION OF THE FORECAST AREA...THEN BACK WESTWARD INTO EASTERN MISSOURI. AIRMASS BETWEEN KEOKUK IA AND COLUMBIA MO IS RECOVERING RAPIDLY AND LITTLE CONVECTIVE INHIBITION REMAINS OUT THERE. MOISTURE/SHEAR/INSTABILITY ARE NO PROBLEM...AND EXPECT NEXT ROUND OF SEVERE CONVECTION TO DEVELOP OVER EASTERN MISSOURI SOON. IT MAY BE A BIT LATER THIS FAR EAST WHERE THE AIRMASS IS STILL PRETTY OVERTURNED BY THE STORMS EARLIER. THE NEW STORMS SHOULD MOVE EAST-NORTHEAST ALONG/NORTH OF AFOREMENTIONED BOUNDARY WITH A SIGNIFICANT RISK FOR DISCREET SUPERCELLS AT LEAST DURING THE INITIAL HOURS OF THE EVENT. HEAVY RAINFALL POTENTIAL LOOKS HIGH ACROSS AREAS THAT ARE ALREADY SUPERSATURATED FROM EARLIER STORMS. WILL THEREFORE ISSUE FLASH FLOOD WATCH FOR TONIGHT INTO WEDNESDAY MORNING FOR THE SOUTHERN TWO-THIRDS OF THE AREA. AS WAS THE CASE TODAY...CONVECTIVE TRENDS TONIGHT WILL HAVE A SIGNIFICANT IMPACT ON WHAT WILL HAPPEN ON WEDNESDAY. IT STILL APPEARS THAT THE SYNOPTIC BOUNDARY WILL BE IN THE AREA...NOT TO MENTION ANY OUTFLOW BOUNDARIES FROM TONIGHTS STUFF. LIKELY POPS ARE WARRANTED OVER MUCH OF CENTRAL ILLINOIS EXCEPT FOR PERHAPS THE SOUTHEAST...WHERE THERE IS A CHANCE THAT THEY MAY BE CAPPED OFF TO ANYTHING MORE THAN SCATTERED CELLS. AS PRESSURES FALL OVER THE PLAINS...THE MAIN FRONT SHOULD LIFT NORTH AND LEAVE CENTRAL ILLINOIS HOT AND CAPPED THURSDAY AND AT LEAST THE EARLY PART OF FRIDAY. THE ECMWF/GFS AS WELL AS THE NAM HAVE BEEN IN GENERAL AGREEMENT ON SLOWING THE FRIDAY FRONT A LITTLE...AND EXPECT THE MAIN THREAT FOR CONVECTION TO BE IN THE AFTERNOON AND EVENING. WILL CONTINUE WITH HEALTHY POPS FOR THAT TIMEFRAME. LONG TERM...SATURDAY THROUGH TUESDAY A SIMILAR EVOLUTION OF THE FRIDAY COLD FRONT IS EXPECTED AS WHAT IS HAPPENING WITH THE CURRENT FRONT...WITH THE BOUNDARY STALLING SOMEWHERE OVER THE MIDWEST THEN LIFTING NORTH BY SUNDAY. CHANCE POPS WILL BE INCLUDED FOR THE SOUTHEAST HALF ON SATURDAY NEAR THE TAIL OF THE STALLING FRONT...THEN DRY AND HOT FOR SUNDAY. THE ECMWF IS HINTING THAT THE FRONT MAY SLIP SOUTH INTO ILLINOIS ON MONDAY...BUT CONFIDENCE IS QUITE LOW THAT FAR IN ADVANCE. 04 && .ILX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR ILZ040>057- 061>063-066>068-071>073. &&
Hazardous weather outlook, Jun 3, 3:27 PM CDT, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 327 PM CDT TUE JUN 3 2008 ILZ040-041-044-047>053-041100- CASS-CHRISTIAN-MACON-MASON-MENARD-MORGAN-PIATT-SANGAMON-SCHUYLER- SCOTT- 327 PM CDT TUE JUN 3 2008 ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT A MODERATE RISK OF SEVERE THUNDERSTORMS IS EXPECTED TONIGHT WITH THE PRIMARY THREAT BEING LARGE HAIL AND STRONG DAMAGING WINDS. IN ADDITION...A FLASH FLOOD WATCH IS IN EFFECT UNTIL WEDNESDAY MORNING. A COMPLEX OF THUNDERSTORMS IS EXPECTED TO DEVELOP OVER NORTHERN MISSOURI LATE THIS AFTERNOON AND EARLY THIS EVENING AND THEN MOVE EASTWARD INTO CENTRAL ILLINOIS. ALONG WITH HAIL AND WINDS...VERY HEAVY RAINFALL CAN BE EXPECTED. THE RAINS FALLING ON SATURATED GROUND WILL LEAD TO HIGH RUNOFF RATES AND POSSIBLY SOME LOCALIZED FLOODING. THE HEAVY RAINS WILL LEAD TO SIGNIFICANT RISES ON THE ILLINOIS AND SANGAMON RIVERS WITH FLOODING EXPECTED BY LATER THIS WEEK. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PERIODS OF THUNDERSTORMS WILL PERSIST FROM WEDNESDAY THROUGH SATURDAY AS A STATIONARY FRONT REMAINS ACROSS CENTRAL ILLINOIS AND INTERACTS WITH A SERIES OF UPPER-LEVEL DISTURBANCES. SOME OF THE STORMS WILL HAVE THE POTENTIAL TO PRODUCE SEVERE WEATHER...WITH THE BEST CHANCES EXPECTED WEDNESDAY AFTERNOON AND FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM 6 PM UNTIL MIDNIGHT TONIGHT. ILZ063-068-073-041100- CLARK-CRAWFORD-LAWRENCE- 327 PM CDT TUE JUN 3 2008 ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. A MODERATE RISK OF SEVERE THUNDERSTORMS IS EXPECTED TONIGHT WITH THE PRIMARY THREAT BEING LARGE HAIL AND STRONG DAMAGING WINDS. IN ADDITION...A FLASH FLOOD WATCH IS IN EFFECT UNTIL WEDNESDAY MORNING. A COMPLEX OF THUNDERSTORMS IS EXPECTED TO DEVELOP OVER NORTHERN MISSOURI LATE THIS AFTERNOON AND EARLY THIS EVENING AND THEN MOVE EASTWARD INTO SOUTHEAST ILLINOIS. ALONG WITH HAIL AND WINDS...VERY HEAVY RAINFALL CAN BE EXPECTED. THE RAINS FALLING ON SATURATED GROUND WILL LEAD TO HIGH RUNOFF RATES AND POSSIBLY SOME LOCALIZED FLOODING. THE HEAVY RAINS WILL LEAD TO CONTINUED FLOODING ON THE WABASH RIVER THROUGH THE REMAINDER OF THE WEEK. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PERIODS OF THUNDERSTORMS WILL PERSIST FROM WEDNESDAY THROUGH SATURDAY AS A STATIONARY FRONT REMAINS ACROSS CENTRAL AND SOUTHEAST ILLINOIS AND INTERACTS WITH A SERIES OF UPPER-LEVEL DISTURBANCES. SOME OF THE STORMS WILL HAVE THE POTENTIAL TO PRODUCE SEVERE WEATHER...WITH THE BEST CHANCES EXPECTED WEDNESDAY AFTERNOON AND FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM 8 PM UNTIL 2 AM TONIGHT. ILZ042-043-045-046-054>057-061-062-066-067-071-072-041100- CHAMPAIGN-CLAY-COLES-CUMBERLAND-DE WITT-DOUGLAS-EDGAR-EFFINGHAM- JASPER-LOGAN-MOULTRIE-RICHLAND-SHELBY-VERMILION- 327 PM CDT TUE JUN 3 2008 ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. A MODERATE RISK OF SEVERE THUNDERSTORMS IS EXPECTED TONIGHT WITH THE PRIMARY THREAT BEING LARGE HAIL AND STRONG DAMAGING WINDS. IN ADDITION...A FLASH FLOOD WATCH IS IN EFFECT UNTIL WEDNESDAY MORNING. A COMPLEX OF THUNDERSTORMS IS EXPECTED TO DEVELOP OVER NORTHERN MISSOURI LATE THIS AFTERNOON AND EARLY THIS EVENING AND THEN MOVE EASTWARD INTO CENTRAL AND SOUTHEAST ILLINOIS. ALONG WITH HAIL AND WINDS...VERY HEAVY RAINFALL CAN BE EXPECTED. THE RAINS FALLING ON SATURATED GROUND WILL LEAD TO HIGH RUNOFF RATES AND POSSIBLY SOME LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PERIODS OF THUNDERSTORMS WILL PERSIST FROM WEDNESDAY THROUGH SATURDAY AS A STATIONARY FRONT REMAINS ACROSS CENTRAL AND SOUTHEAST ILLINOIS AND INTERACTS WITH A SERIES OF UPPER-LEVEL DISTURBANCES. SOME OF THE STORMS WILL HAVE THE POTENTIAL TO PRODUCE SEVERE WEATHER...WITH THE BEST CHANCES EXPECTED WEDNESDAY AFTERNOON AND FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM 6 PM UNTIL 2 AM TONIGHT. ILZ027>031-036>038-041100- FULTON-KNOX-MARSHALL-MCLEAN-PEORIA-STARK-TAZEWELL-WOODFORD- 327 PM CDT TUE JUN 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. A SLIGHT RISK OF SEVERE THUNDERSTORMS IS EXPECTED TONIGHT WITH THE PRIMARY THREAT BEING LARGE HAIL AND STRONG DAMAGING WINDS. A COMPLEX OF THUNDERSTORMS IS EXPECTED TO DEVELOP OVER NORTHERN MISSOURI LATE THIS AFTERNOON AND EARLY THIS EVENING AND THEN MOVE EASTWARD INTO CENTRAL ILLINOIS. ALONG WITH HAIL AND WINDS...VERY HEAVY RAINFALL CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PERIODS OF THUNDERSTORMS WILL PERSIST FROM WEDNESDAY THROUGH SATURDAY AS A STATIONARY FRONT REMAINS ACROSS CENTRAL ILLINOIS AND INTERACTS WITH A SERIES OF UPPER-LEVEL DISTURBANCES. SOME OF THE STORMS WILL HAVE THE POTENTIAL TO PRODUCE SEVERE WEATHER...WITH THE BEST CHANCES EXPECTED WEDNESDAY AFTERNOON AND FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM 6 PM UNTIL MIDNIGHT TONIGHT. BARKER
In the hours before
Local storm report, Jun 3, 7:52 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
752 PM CDT TUE JUN 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 PM TORNADO 2 N MANCHESTER 39.57N 90.33W
06/03/2008 SCOTT IL STORM CHASER
TORNADO OCCASIONALLY TOUCHING DOWN
&&
KELLYLocal storm report, Jun 3, 7:57 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
757 PM CDT TUE JUN 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 PM HAIL 2 S PHILADELPHIA 39.89N 90.12W
06/03/2008 M1.75 INCH CASS IL MESONET
SWOP REPORT
&&
KELLYLocal storm report, Jun 3, 8:29 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
829 PM CDT TUE JUN 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 PM HAIL 1 W OAKFORD 40.10N 89.98W
06/03/2008 M1.00 INCH MENARD IL EMERGENCY MNGR
OBSERVED BY TRAINED SPOTTER...REPORTED BY EMERGENCY
MANAGER
&&
KELLYLocal storm report, Jun 3, 8:57 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
857 PM CDT TUE JUN 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM HAIL THOMASBORO 40.24N 88.19W
06/03/2008 U0.88 INCH CHAMPAIGN IL EMERGENCY MNGR
0855 PM HAIL 2 W RANTOUL 40.30N 88.19W
06/03/2008 E0.75 INCH CHAMPAIGN IL EMERGENCY MNGR
0847 PM HAIL FISHER 40.32N 88.35W
06/03/2008 E1.00 INCH CHAMPAIGN IL EMERGENCY MNGR
&&
KELLYLocal storm report, Jun 3, 9:03 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
903 PM CDT TUE JUN 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM FLOOD PETERSBURG 40.01N 89.85W
06/03/2008 MENARD IL MESONET
SWOP REPORT. OBSERVER REPORTED WATER ACROSS COUNTRY ROADS
BETWEEN PETERSBURG AND NEW SALEM. OBSERVER ALSO REPORTED
4.47 INCHES OF RAIN IN THE PAST 22 HOURS
&&
KELLYLocal storm report, Jun 3, 9:05 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
905 PM CDT TUE JUN 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM FLOOD N PETERSBURG 40.01N 89.85W
06/03/2008 MENARD IL EMERGENCY MNGR
JUST NORTH OF PETERSBURG ON IL RT 97...8 TO 10 INCHES OF
WATER OVER ROAD.
&&
KELLYThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:10 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 65 min |
| Jun 3, 7:31 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Menard | 59 min |
| Jun 3, 7:33 PM CDT | Tornado Warning | ILX | Morgan, Scott | 42 min |
| Jun 3, 7:41 PM CDT | Severe Thunderstorm Warning | ILX | Macon, Sangamon | 64 min |
| Jun 3, 8:05 PM CDT | Tornado Warning | ILX | Christian, Macon | 40 min |
| Jun 3, 8:10 PM CDT | Tornado Warning | ILX | Morgan, Sangamon | 50 min |
| Jun 3, 8:27 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Mason, Menard, Sangamon | 48 min |
| Jun 3, 8:42 PM CDT | Flash Flood Warning | ILX | Cass, Logan, Mason, Menard, Morgan, Sangamon and 1 more | 6 hr |
| Jun 3, 8:43 PM CDT | Tornado Warning | ILX | DeWitt, Macon, Piatt | 47 min |
| Jun 3, 8:45 PM CDT | Severe Thunderstorm Warning | ILX | Champaign | 60 min |
| Jun 3, 8:47 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Mason, Tazewell | 58 min |
| Jun 3, 8:56 PM CDT | Tornado Warning | ILX | Sangamon | 49 min |
| Jun 3, 9:15 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Sangamon | 40 min |
| Jun 3, 9:19 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, McLean, Piatt | 56 min |
| Jun 3, 9:23 PM CDT | Flash Flood Warning | ILX | Christian, DeWitt, Logan, McLean, Macon, Piatt and 1 more | 6 hr |
| Jun 3, 9:24 PM CDT | Tornado Warning | ILX | Champaign, Piatt | 51 min |
| Jun 3, 9:30 PM CDT | Severe Thunderstorm Warning | ILX | Sangamon | 60 min |
| Jun 3, 9:38 PM CDT | Tornado Warning | ILX | Christian, Macon, Sangamon | 42 min |
| Jun 3, 9:45 PM CDT | Severe Thunderstorm Warning | ILX | McLean, Tazewell, Woodford | 45 min |
| Jun 3, 10:11 PM CDT | Flash Flood Warning | ILX | Champaign, Vermilion | 6 hr |
| Jun 3, 10:25 PM CDT | Flash Flood Warning | ILX | Fulton, Knox, Peoria | 3 hr |
| Jun 3, 10:25 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Sangamon | 65 min |
| Jun 3, 10:54 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Douglas, Edgar, Vermilion | 51 min |
| Jun 3, 10:57 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Shelby | 63 min |
| Jun 3, 11:41 PM CDT | Flash Flood Warning | ILX | Champaign, Douglas, Edgar, Vermilion | 6 hr |
| Jun 4, 12:20 AM CDT | Severe Thunderstorm Warning | ILX | Douglas | 29 min |
| Jun 4, 12:21 AM CDT | Flash Flood Warning | ILX | Coles, Douglas, Edgar | 4 hr |
| Jun 4, 12:33 AM CDT | Severe Thunderstorm Warning | ILX | Edgar | 42 min |
| Jun 4, 1:18 AM CDT | Severe Thunderstorm Warning | ILX | Logan | 42 min |
| Jun 4, 1:20 AM CDT | Flash Flood Warning | ILX | Logan, McLean, Mason, Tazewell | 2 hr |
| Jun 4, 2:26 AM CDT | Severe Thunderstorm Warning | ILX | Champaign, Vermilion | 49 min |
| Jun 4, 2:54 AM CDT | Areal Flood Warning | ILX | Scott | 14 hr |
| Jun 4, 3:35 AM CDT | Areal Flood Warning | ILX | DeWitt, Logan, Macon, Piatt | 14 hr |
| Jun 4, 4:17 AM CDT | Areal Flood Warning | ILX | Champaign, Coles, Douglas, Edgar, Vermilion | 26 hr |
| Jun 4, 5:32 AM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford | 16 min |
| Jun 4, 12:36 PM CDT | River Flood Warning | ILX | Champaign, Coles, Douglas, Edgar, Mason, Menard and 1 more | 62 hr |
| Jun 4, 1:51 PM CDT | Severe Thunderstorm Warning | ILX | Cumberland, Effingham, Jasper | 24 min |
| Jun 4, 2:16 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford, Cumberland, Jasper | 29 min |
| Jun 4, 2:28 PM CDT | River Flood Warning | ILX | Vermilion | 32 hr |
| Jun 4, 2:31 PM CDT | River Flood Warning | ILX | Sangamon | 8 days |
| Jun 4, 4:54 PM CDT | River Flood Warning | ILX | Lawrence, Scott | 15 days |
| Jun 4, 5:07 PM CDT | River Flood Warning | ILX | Clay, DeWitt, Logan, Macon, Piatt, Richland | 12 days |
| Jun 4, 5:36 PM CDT | River Flood Warning | ILX | Champaign, Coles, Crawford, Douglas, Edgar, Jasper and 1 more | 9 days |
| Jun 4, 6:46 PM CDT | Areal Flood Warning | ILX | DeWitt, Logan, Macon, Piatt | 12 hr |
| Jun 4, 6:50 PM CDT | Areal Flood Warning | ILX | Scott | 12 hr |
| Jun 4, 6:50 PM CDT | Areal Flood Warning | ILX | Scott | 12 hr |
Nearby
Flash Flood Warnings in Illinois, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.